MAUDE Adverse Event Report: BRASSELER USA KM172-26-45S STERILE DOUBLE TROCAR K-WIRE

BRASSELER USA KM172-26-45S STERILE DOUBLE TROCAR K-WIRE
Catalog Number KM172-26-45S
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Brasseler is reporting this event in an abundance of caution.The root cause cannot be confirmed due to the inability of brasseler to perform an investigation of the broken k-wire which was not returned by the customer.
 
Event or Problem Description
During an achilles tendon repair surgery, the doctor was inserting a 1.1mm k-wire into the patient's calcaneus bone as an anchor guide, but it broke in the middle, leaving 40mm of the wire lodged in the bone.He attempted to remove it with a tonsil clamp and needle holder, but it couldn't be extracted, so it was decided to leave it in place.No patient information was provided.

Brand Name
KM172-26-45S STERILE DOUBLE TROCAR K-WIRE
Common Device Name
K-WIRE
Manufacturer (Section D)
BRASSELER USA
1 brasseler blvd
savannah GA 31419
Manufacturer Contact
rod rylands
1 brasseler blvd
savannah, GA 31419
4253087468
MDR Report Key20343904
Report Number2025102-2024-00009
Device Sequence Number20814878
Product Code HTY
UDI-Device Identifier00887919491057
UDI-Public00887919491057
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKM172-26-45S
Device Lot NumberNZ4YC
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Initial Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown